Kentucky, 2011Hail and Damaging Winds in Kentucky, May 26, 2011
May 26, 2011 · NWS JKL · 16 events in 5 counties and zones
A fast moving line of strong to severe thunderstorms downed numerous trees across portions of eastern KY during the overnight hours of May 26th. The majority of the damage occurred in Pulaski, Laurel, Wayne, and Clay counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving line of strong to severe thunderstorms downed numerous trees across portions of eastern KY during the overnight hours of May 26th. The majority of the damage occurred in Pulaski, Laurel, Wayne, and Clay counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 26, 12:56 AM EST, 47 minutes earlier.
Area forecast discussion, May 26, 12:56 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
156 AM EDT THU MAY 26 2011
.SHORT TERM.../TONIGHT/
UPDATED TO ACCOUNT FOR NEARLY CLEAR SKIES WHICH WERE PRESENT TO START
THE EVENING. CONVECTIVE LINE OVER WESTERN KY WILL MOVE EAST DURING
THE NIGHT AND OUR CLOUDS WILL EVENTUALLY INCREASE. HOWEVER...THE AXIS
OF MAX THETA E AND MAX DEW POINTS WAS OVER THE WESTERN PART OF THE
STATE...AND THE STORMS ARE MOVING TOWARD LESS UNSTABLE AIR. THE 00Z
NAM IS CONSISTENT WITH THE 18Z RUN IN SHOWING THE LINE WEAKENING AS
IT APPROACHES AND NEARLY DYING BEFORE IT GETS HERE. HAVE MADE SLIGHT
POP ADJUSTMENTS TO REDUCE LIKELY POPS TO HIGH CHANCE ON OUR WESTERN
BORDER FOR LATE TONIGHT. HAVE ALSO LOWERED TEMPS IN OUR EASTERN
VALLEYS...WHERE LACK OF CLOUDS HAS ALLOWED SOME LOCATIONS TO FALL TO
THE MID 60S ALREADY AT MID EVENING.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TONIGHT THROUGH THURSDAY NIGHT/
A POTENT STORM SYSTEM LOCATED OVER THE CENTRAL PLAINS WILL GRADUALLY
WORK ITS WAY EASTWARD THROUGH THE OVERNIGHT AND BRING SHOWERS AND
THUNDERSTORMS TO MUCH OF THE AREA BY THURSDAY. THIS SYSTEM IS WOUND
UP QUITE TIGHT AND AS SUCH BANDS OF SHOWERS AND THUNDERSTORMS WILL
ONLY GRADUALLY SHIFT INTO THE REGION FROM THE WEST. INFLUENCE OF
THIS SYSTEM WILL LINGER INTO FRIDAY MORNING AS THE UPPER LOW OPENS
UP INTO A WAVE AND MERGES BACK INTO THE MAIN CORE OF WESTERLIES LATE
IN THE PERIOD.
FOR SENSIBLE WEATHER...ONGOING CONVECTION TO OUR WEST WILL SWING
EASTWARD THROUGH THE COMMONWEALTH AND TOWARDS EASTERN KENTUCKY
THROUGH THE EVENING HOURS. HOWEVER...ANY CONVECTION THAT PUSHES
EASTWARD OR THAT DEVELOPS WILL HAVE TO CONTEND WITH A WEAK BUT
SIGNIFICANT MID LEVEL CAP AND DRIER AIR AT THE SFC. AS SUCH KEPT THE
BULK OF ANY RAIN CONFINED TO MAINLY OUR WESTERN ZONES OVERNIGHT
THOUGH SOME ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL BE
POSSIBLE JUST ABOUT ANYWHERE. ANY THUNDERSTORMS THAT DO DEVELOP MAY
PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREAT. WILL CONTINUE TO ADDRESS THESE CONCERNS IN THE
HWO.
OTHERWISE...TEMPS SHOULD BE QUITE MILD TONIGHT AS A LIGHT BUT STEADY
SOUTHERLY GRADIENT WIND SHOULD HELP KEEP OVERNIGHT LOWS UP. ONLY
EXCEPTION AND CONCERN WOULD BE OUR DEEPER EASTERN VALLEY LOCATIONS
WHERE LOWER DEW POINTS...AROUND 60 AND A NOCTURNAL INVERSION MAY BE
STRONG ENOUGH TO ALLOW THE BOUNDARY LAYER TO TOTALLY DECOUPLE.
EXPECT A DECENT GRADIENT TO HIGHS ACROSS THE AREA THURSDAY AS THICKER
CLOUD COVER AND RAIN COOLED AIR TO OUR WEST GRADUALLY SHIFTS ACROSS
THE CWA. COOLER AIR WILL BEGIN TO FILTER INTO THE AREA THURSDAY NIGHT
BEHIND A SFC COLD FRONT THAT WILL TRANSIT THE AREA THURSDAY NIGHT
INTO FRIDAY MORNING. CONSALL...OR THE MODEL CONSENSUS LOOKED
VERY APPEALING FOR MAX/MINS AND AS SUCH GENERALLY TWEAKED TEMPS
TOWARDS THOSE NUMBERS.
.LONG TERM.../FRIDAY THROUGH WEDNESDAY/
WHILE THE MODELS ARE NOT IN TERRIFIC AGREEMENT INITIALLY...THE ALL
HAVE HONED IN ON A MAJOR PATTERN CHANGE THAT PORTENDS A MUCH DRIER...
WARMER...AND HUMID PERIOD OF WEATHER FOR THE BULK OF THE EXTENDED.
THE PATTERN CHANGE SHOULD ALSO BRING RELIEF FROM THE VICIOUS BOUTS
OF SEVERE WEATHER THAT HAVE RAVAGED THE PLAINS AND POINTS EAST FOR
THE PAST MONTH OR SO. SPECIFICALLY...THE EASTERN TROUGH OVERHEAD AT
THE START OF THE EXTENDED WILL OPEN UP AND SLIP EAST ON FRIDAY. THE
LATEST...12Z...ECMWF IS A BIT SLOWER AND STRONGER WITH THIS TROUGH
THAN THE OTHER MODELS. IN ITS WAKE...THE HEIGHTS WILL RISE THROUGHOUT
THE SOUTHERN TWO THIRDS OF THE NATION WHILE THE STRONG WESTERLIES
RETREAT TO THE NORTH. AS THIS HAPPENS...SOME MID LEVEL ENERGY WILL
PASS THROUGH THE OHIO VALLEY ON SATURDAY. OTHERWISE...A BUILDUP IN
RIDGING THROUGHOUT THE HEART OF THE SOUTHEAST WILL COMMENCE FOR THE
LATTER PART OF THE WEEKEND SPREADING ITS PROTECTIVE SHIELD OF MID
LEVEL WARMTH OVER EASTERN KENTUCKY IN THE PROCESS. ALL MODELS THEN
SHOW THIS RIDGE BECOMING DOMINANT OVER THE REGION THROUGH THE FIRST
PART OF THE NEW WORK WEEK. THE GFS IS THE STRONGEST WITH THIS AND
WOULD SUPPORT THE WARMEST TEMPERATURES...WHILE THE ECMWF DOES ATTEMPT
TO UNDERCUT THE RIDGE BY MID WEEK. ACCORDINGLY...THE PATTERN BECOMES
A BIT MORE IFFY BY WEDNESDAY WITH THE GFS BRINGING ENERGY INTO THE
AREA FORM THE NORTH AND THE ECMWF SLIPS IT IN FROM THE SOUTHEAST.
HAVE GONE WITH A BLENDED SOLUTION ALOFT THROUGH THE EXTENDED PORTION
OF THE FORECAST WITH WEATHER DETAILS FROM THE ECMWF FOLLOWED MOST
CLOSELY.
SENSIBLE WEATHER WILL FEATURE THE SFC REFLECTION OF THE WEAKENING
UPPER TROUGH MOVING OUT OF THE AREA TO THE NORTHEAST ON FRIDAY WITH
POPS TAPERING OFF IN THE NORTHEAST LASTLY FRIDAY EVENING. FOR
SATURDAY...A DEVELOPING WARM FRONT LIFTING BACK NORTH THROUGH EAST
KENTUCKY WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST AS WARMER WEATHER ENSUES. THIS BOUNDARY CLEARS THE AREA BY
SUNDAY ALLOWING FOR A MORE SUMMER-LIKE PATTERN WITH BUILDING HEAT AND
HUMIDITY THROUGH MID WEEK. EXPECT A DIURNAL PATTERN TO THE CU AND LOW
POP CHANCES FOR MONDAY THROUGH WEDNESDAY...BUT KEPT THE CONVECTION
OUT OF THE FORECAST UNTIL ANOTHER BOUNDARY APPROACHES FOR MID WEEK.
THAT SAID...WITH THE HEAT AND HUMIDITY WOULD NOT BE SURPRISED TO SEE
SOME ISOLATED STRONG STORMS DEVELOP ON MONDAY AND TUESDAY
AFTERNOON...MAINLY OVER THE HIGHER TERRAIN OF THE SOUTHEAST. AT
NIGHT...ANTICIPATE A DECENT RIDGE TO VALLEY TEMPERATURE SPLIT IN THE
MUGGY AIR MASS WITH THE THERMAL BELT ABOUT 5 DEGREES OR SO WARMER THAN
THE VALLEYS FROM SATURDAY NIGHT THROUGH MIDWEEK.
FOR TEMPERATURES...USED A BLEND OF THE MAV GUIDANCE AND THE INHERITED
GRIDS EARLY ON AND THEN LEANED MORE TOWARD CONSALL AND HPC FOR THE
LATTER PORTION OF THE FORECAST...ALONG WITH THE AFOREMENTIONED TERRAIN
BASED ADJUSTMENTS EACH NIGHT. AS FOR POPS...ENDED UP LOWER THAN MEX
NUMBERS THROUGHOUT THE FORECAST...EXCEPT SIMILAR ON WEDNESDAY.
&&
.AVIATION.../06Z TO 06Z/...UPDATED
VFR CONDITIONS WERE PRESENT AREA WIDE TO START THE PERIOD. A
WEAKENING LINE OF THUNDERSTORMS WAS IN THE CENTRAL PART OF THE STATE
AND JUST ABOUT TO ENTER THE WESTERN PORTION OF THE FORECAST AREA.
THIS LINE WILL PROGRESS EAST DURING THE NIGHT AS IT CONTINUES TO SHOW
AN OVERALL WEAKENING TREND. THE BIG UNCERTAINTY IS WHETHER OR NOT IT
WILL DIE OUT BEFORE IT MAKES IT ALL THE WAY ACROSS THE REGION.
SUSPECT KSME AND KLOZ WILL SEE AN HOUR OR TWO OF PRECIP/THUNDER WITH
SOME INITIAL WINDS GUSTS AROUND 30KT DURING THE FIRST FEW HOURS OF
THE TAF PERIOD. THINK THAT THERE WILL NOT BE MUCH MORE THAN
ISOLATED SHOWERS/STORMS LEFT BY THE TIME THE LINE REACHES OUR EASTERN
COUNTIES AROUND 09Z. ONCE THIS OVERNIGHT CONVECTIVE SYSTEM PASSES OR
FADES...THERE SHOULD BE A LULL IN THE WEATHER UNTIL HEATING TAKES
PLACE DURING THE DAY AND ADDITIONAL STORMS FIRE UP. AT THIS
POINT...TIMING IS TOO UNCERTAIN TO PLACE STORMS CATEGORICALLY IN THE
TAFS. HAVE USED A LONG PERIOD OF VCTS...ALTHOUGH THUNDERSTORMS ARE
LIKELY AT SOME POINT IN THE AFTERNOON OR EVENING. ANY STORMS SHOULD
FADE TO SCATTERED SHOWERS FROM WEST TO EAST AFTER 00Z AFTER A COLD
FRONT PASSES. OUTSIDE OF PRECIP OR LOCALIZED EARLY MORNING VALLEY
FOG...MAINLY VFR CONDITIONS ARE EXPECTED DURING THE PERIOD.
THUNDERSTORMS COULD BRING IFR OR WORSE.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...RAY/HAL
LONG TERM....GREIF
AVIATION...HAL
Hazardous weather outlook, May 25, 11:42 AM EST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1242 PM EDT WED MAY 25 2011
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1242 PM EDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. SOME
STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS
COULD BECOME SEVERE THURSDAY AND THURSDAY EVENING WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN THREAT.
THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THROUGH THURSDAY EVENING.
AR/RAY
In the hours before
Local storm report, May 25, 9:28 PM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1028 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM TSTM WND DMG 2 W YEADDISS 37.07N 83.26W
05/24/2011 LESLIE KY COUNTY OFFICIAL
LESLIE COUNTY TRANSPORTATION DIRECTOR REPORTED 2-3 TREES
DOWN ON CARS ALONG KY 3427 NEAR WOLFE CREEK. TIME EST
FROM RADAR.
&&
MBLocal storm report, May 25, 9:35 PM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1035 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG GOLDBUG 36.79N 84.17W
05/24/2011 WHITLEY KY DEPT OF HIGHWAYS
TREES DOWN ALONG HWY 25W NEAR MM16. TIME EST FROM RADAR.
&&
MBLocal storm report, May 25, 9:38 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1038 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG EMLYN 36.70N 84.14W
05/24/2011 WHITLEY KY DEPT OF HIGHWAYS
SEVERAL TREES DOWN ALONG KY 628 AND KY 2996 NEAR EMLYN.
TIME EST FROM RADAR.
&&
MBLocal storm report, May 25, 9:40 PM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1040 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 1 S GOINS 36.69N 83.94W
05/24/2011 WHITLEY KY DEPT OF HIGHWAYS
TREES DOWN OVER KY 92. TIME EST FROM RADAR.
&&
MBLocal storm report, May 25, 9:42 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1042 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG WILLIAMSBURG 36.74N 84.17W
05/24/2011 WHITLEY KY DEPT OF HIGHWAYS
TREES DOWN OVER RT 856 AROUND THE WILLIAMSBURG AREA. TIME
EST FROM RADAR.
&&
MBSpecial weather statement, May 26, 1:02 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
202 AM EDT THU MAY 26 2011
KYZ068-069-079-083-084-260645-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-JACKSON-
202 AM EDT THU MAY 26 2011
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 245 AM EDT THURSDAY MORNING...
EXTREME NORTHWESTERN JACKSON...
ROCKCASTLE...
PULASKI...
WAYNE AND
SOUTHWESTERN MCCREARY.
AT 200 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 22 MILES NORTHWEST OF EUBANK TO 6 MILES NORTHWEST OF
MAGNUM TO 12 MILES SOUTHWEST OF CAINS STORE TO 11 MILES WEST OF
CABELL TO 27 MILES SOUTHWEST OF SUNNYBROOK...OR ALONG A LINE
EXTENDING FROM 15 MILES SOUTHWEST OF DANVILLE TO 19 MILES NORTHWEST
OF SOMERSET TO 18 MILES NORTHWEST OF MONTICELLO TO 10 MILES NORTHWEST
OF ALBANY TO 21 MILES SOUTHWEST OF ALBANY...MOVING NORTHEAST AT 35
MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MAGNUM AROUND
215 AM EDT...FAUBUSH AROUND 220 AM EDT...ZULA AND MONTICELLO AROUND
225 AM EDT...SUSIE AROUND 230 AM EDT...SUNNYBROOK AROUND 235 AM
EDT...SOMERSET AROUND 240 PM EDT. THESE STORMS WILL ALSO IMPACT
LAKE CUMBERLAND.
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS AS HIGH AS 40 TO 50 MPH AND FREQUENT
LIGHTNING IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
PELTON
Thunderstorm Wind, Wayne
- When
- May 26, 1:43 AM EST to 1:48 AM EST
- Where
- Wayne County, 3 mi SSE of Frisby
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 36.810, -84.879
A barn was blown into KY 200 near Hwy 167 southwest of Monticello.
Thunderstorm Wind, Wayne
- When
- May 26, 1:48 AM EST to 1:53 AM EST
- Where
- Wayne County, Murl
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.820, -84.950
A tree was blown down and onto a house along Hwy 1546 in Murl.
Thunderstorm Wind, Wayne
- When
- May 26, 1:53 AM EST to 1:58 AM EST
- Where
- Wayne County, Monticello
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.830, -84.830
Trees were blown down onto a trailer home on Evelyn Ave in Monticello.
Thunderstorm Wind, Pulaski
- When
- May 26, 2:03 AM EST to 2:08 AM EST
- Where
- Pulaski County, 0.77 mi NNW of West Somerset
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.091, -84.623
Trees were blown down on Hwy 80 just west of Somerset.
Thunderstorm Wind, Pulaski
- When
- May 26, 2:03 AM EST to 2:08 AM EST
- Where
- Pulaski County, 3 mi N of Pulaski
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.263, -84.630
A large limb was broken off of a walnut tree and blown down the street. Pea sized hail was almost entirely covering the ground.
Thunderstorm Wind, Pulaski
- When
- May 26, 2:13 AM EST to 2:18 AM EST
- Where
- Pulaski County, Burnside
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.980, -84.580
Power outages were reported in Burnside.
Thunderstorm Wind, McCreary
- When
- May 26, 2:16 AM EST to 2:21 AM EST
- Where
- McCreary County, Marshes Siding
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.730, -84.470
Trees were blown down in a persons yard.
Thunderstorm Wind, Pulaski
- When
- May 26, 2:19 AM EST to 2:25 AM EST
- Where
- Pulaski County, Mt Victory
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.030, -84.380
Power outages were reported in Mt. Victory.
Thunderstorm Wind, Laurel
- When
- May 26, 2:41 AM EST to 2:46 AM EST
- Where
- Laurel County, London
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.130, -84.080
A tree was blown down outside of the jail in London.
Thunderstorm Wind, Laurel
- When
- May 26, 2:43 AM EST to 2:48 AM EST
- Where
- Laurel County, East Bernstadt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 37.180, -84.120
Three large trees were blown down and across Hwy 1227.
Thunderstorm Wind, Laurel
- When
- May 26, 2:47 AM EST to 2:52 AM EST
- Where
- Laurel County, Keavy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.000, -84.170
A power line was blown down on Laurel Rd in Keavy.
Thunderstorm Wind, Clay
- When
- May 26, 2:56 AM EST to 3:01 AM EST
- Where
- Clay County, Chestnutburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -83.780
A tree was blown down on Hwy 577 East in Chestnutsburg.
Thunderstorm Wind, Clay
- When
- May 26, 3:15 AM EST to 3:20 AM EST
- Where
- Clay County, 1.5 mi WSW of Littleton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.160, -83.774
A tree was blown down on State Route 638.
Thunderstorm Wind, Clay
- When
- May 26, 3:21 AM EST to 3:26 AM EST
- Where
- Clay County, Gooserock
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.080, -83.680
A tree was blown down on Grannys Branch Rd.
Thunderstorm Wind, Laurel
- When
- May 26, 6:34 AM EST to 6:36 AM EST
- Where
- Laurel County, East Bernstadt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.180, -84.120
A 61 mph wind gust was measured.
Hail, Pulaski
- When
- May 26, 4:10 PM EST to 4:15 PM EST
- Where
- Pulaski County, Somerset
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.100, -84.600
Mostly pea size hail nearly covering the ground in Somerset. A few of the largest stones were the size of quarters.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 26 to 27, 20113 deaths · $4.8 million · 4.25 in hail · 68 events
- Tornado and Hail in Louisiana, May 26, 20114 injured · $405,000 · EF3 · 11 events
- Tornadoes and Flash Flood in Pennsylvania, May 26, 201110 injured · $644,000 · EF1 · 72 events
- Flash Flooding and Flood in Vermont, May 26 to 27, 2011$11 million · 2.5 in hail · 83 events
- Tornado and Hail in Pennsylvania, May 26, 2011$395,000 · EF1 · 9 events
- Flash Flooding and Flood in New Hampshire, May 26 to 27, 2011$1.1 million · 8 events
- Tornado and Hail in Pennsylvania, May 26, 2011$103,000 · EF1 · 24 events
- Flash Flood and Hail in Virginia, May 26, 2011$195,000 · 1.75 in hail · 34 events
- Tornado and Damaging Winds in Tennessee, May 26, 2011$243,000 · EF0 · 14 events
- Flood in Washington, May 26 to 31, 2011$300,000 · 1 event
- Hail and Damaging Winds in Maryland, May 26, 2011$36,000 · 2.75 in hail · 38 events
- Damaging Winds in Pennsylvania, May 26, 2011$55,000 · 50 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306742, 306743, 306748, 306749, 306750, 306753, 306755, 306756, 306757, 306759, 306760, 306762, 306763, 306764, 306766, 306768.